CSN Login
Members Online: 20

complications

OMG 1012
Posts: 61
Joined: Dec 2012

please help me.  I completed treatment Jan of this year.  Had anoscopy in March ALL was well.  Had another anoscopy/and port removed in June.  I have been totally violated by this last exam,  anal area is torn, excruciating pain with every BM, and pain sitting.  The RAD ONC never told me to do anything after treatment to the "area"  My CR surgeon saying so sorry for the issues I am having -said to use A&D to make things bette, so far it is coming along BUT-anyone have other recommendations?

lp1964's picture
lp1964
Posts: 852
Joined: Jun 2013

...go back to the surgeon for suggestions on healing the wound. Unfortunately because of the recent radiation it will take longer to heal. Listen to the surgeon, but my recommendation is some antibacterial ointment, because this area is full of germs. I also like Bio-oil (Target, Costco) that keeps things moisterized and has Vitamin A and E which is great for healing. You also have to manage your diet and your stool so it's not too hard.

I wish you quick recovery.

Laz

OMG 1012
Posts: 61
Joined: Dec 2012

I am really angry that they did not recommend and follow up ointments and creams to my inflammed area--Ya think they would have done that?  I am on a mission now to call them and find out WTF?

 

islandgirlculebra's picture
islandgirlculebra
Posts: 135
Joined: Dec 2012

I used 3M Cavilon Durable Barrier Cream when I was in the worst of the pain from radiation. This is for external use only so wouldn't help with internal pain; I'm not sure from your description how much is internal vs. external...... I still use it once in a while when I have to "go" alot and things get sore and irritated. It's always very soothing and really reduces the pain and inflamation for me. I'm doing better with vaginal exams, but anal exams still bother me afterwards.  It's not surprising to me that doctors didn't warn you about aftereffects or recommend ointments. I didn't get much of that kind of advice either.

Marynb
Posts: 1134
Joined: Aug 2012

I have some bleeding and irritation after a scope, and the doctor says it is normal. They don't discuss ointments with me either. i just resort to thr regimen I used during treatment. I hope you feel better soon!

Marynb
Posts: 1134
Joined: Aug 2012

What a beautiful couple! You both look so happy, which makes me smile. Seeing you find love in the middle of cancer treatment is like the joy of seeing a hardy dandelion growing strong in a city sidewalk! If your relationship can thrive in the midst of treatment, it will survive all things!!! Congratulations!!!

pializ
Posts: 258
Joined: Nov 2012

I think you would be well advised to go back to whoever examined you & ask their advice. Irradiated tissue is very fragile as you know. You could have developed a fissure. Meanwhile, try using a stool softener. But I would definitely phone their secretary & ask for an appointment asap.

Liz

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network